9 doctors weighed in:

I take medicine for ADHD and when i take it i eat barely anything at all and when i don't take it i eat anything and everything i can get my hands on?

9 doctors weighed in
4 doctors agree

In brief: Known effect

This occurs when blood levels fluctuate widely.
Ask your doctor for a version (or different med) that produces stabler levels over the day. Your appetite should then be in the middle.

In brief: Known effect

This occurs when blood levels fluctuate widely.
Ask your doctor for a version (or different med) that produces stabler levels over the day. Your appetite should then be in the middle.
Dr. Jeffrey Satinover
Dr. Jeffrey Satinover
Thank
Dr. Johanna Fricke
Pediatrics - Developmental & Behavioral
3 doctors agree

In brief: Stimulants suppress

Appetite in many patients.
As they wear off daily, appetite returns. Weight loss the first few months of treatment levels off at least by 1 year. Weight after 2 years is the same with daily or "holiday" schedules. Carnation instant breakfast & small amounts of nutrient-dense foods while meds are working are as effective as expensive supplements. Eat a bed-time snack & brush your teeth.

In brief: Stimulants suppress

Appetite in many patients.
As they wear off daily, appetite returns. Weight loss the first few months of treatment levels off at least by 1 year. Weight after 2 years is the same with daily or "holiday" schedules. Carnation instant breakfast & small amounts of nutrient-dense foods while meds are working are as effective as expensive supplements. Eat a bed-time snack & brush your teeth.
Dr. Johanna Fricke
Dr. Johanna Fricke
Thank
Dr. Sudhir Gadh
Psychiatry

In brief: Dose/change in med

Sounds like there's an issue not just with dosage or type (ritalin (methylphenidate) vs.
Adderall or vyvanse) but with food for you. Stimulants were used for years as diet pills and while they're life changing for adhd patients, they can be dangerous too. Talk with your md about reducing the dose or changing the medication. Then the harder battle with your connection to food and health can begin.

In brief: Dose/change in med

Sounds like there's an issue not just with dosage or type (ritalin (methylphenidate) vs.
Adderall or vyvanse) but with food for you. Stimulants were used for years as diet pills and while they're life changing for adhd patients, they can be dangerous too. Talk with your md about reducing the dose or changing the medication. Then the harder battle with your connection to food and health can begin.
Dr. Sudhir Gadh
Dr. Sudhir Gadh
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
49 years in practice
56M people helped
Continue
111,000 doctors available
Read more answers from doctors